Upgrade to remove ads
HIT-150 MindTap Chapter 23
Terms in this set (25)
Endocrine system drugs include natural hormones or (animal-based, synthetic, plant-based) substitutes.
The anterior pituitary lobe hormone,(cortisol, gonadotrope,melatonin, somatropin), is called human growth hormone.
To reduce potentially serious side effects, corticosteroids are administered (intravenously, locally, systematically, topically) if possible and for the shortest time possible.
For a client who develops an allergic reaction to poison ivy, local (antibiotic, corticosteroid, excisional, topical) therapy is indicated.
If thyroid replacement therapy is prescribed for true hypothyroidism, then it must be administered for :
(6 months, 1 year, life time, short term) .
Medications used to lower blood glucose levels are known as (anti-diabetic, diabetic, insulin, hyperglycemia) agents.
Because of the increase in obesity, more children and young adults are developing (type 1, type 2, uncontrol, severe) diabetes.
In the emergency treatment of diabetic ketoacidosis or coma, (humulin N, gargline insulin, lantus insulin, regular insulin) is administered intravenously.
Most insulin used today is U-100, which means there are :
50 units of insulin per milimeter.
100 units of insulin per milimeter.
100 units of insulin per 10 milimeter.
50 units of insulin per 10 milimeter.
100 units of insulin per milimeter.
A patient with diabetes experiencing (hyperglycemia, hypoglycemia, illness, shock) usually presents as sweating, shaking, and confused. Without treatment, they will become unresponsive.
A client has come to the health medical center experiencing an acute allergic response to poison ivy exposure. Which of the following medications would MOST likely be administered?
a. Methylprednisolone dose pack
When educating a client that has been prescribed long-term corticosteroids, which of the following should the health care practitioner caution the client about?
a. Avoiding abrupt discontinuation
b. Getting too much sleep
c. Skin thickening
d. Eating yogurt cultures
A client diagnosed with an acute exacerbation of ulcerative colitis has been prescribed corticotropin hormone (ACTH) for its anti-inflammatory action. Which route of administration does the health care practitioner know is used to administer this medication?
A client has been prescribed levothyroxine (Synthroid) for hormone replacement therapy. Which advice does the health care practitioner know would be MOST useful in preventing errors in administering this medication?
a. Only ask a certified physician about administration.
b. Perform lab tests to determine therapeutic blood.
c. Only use the generic form of this medication.
d. Use caution with decimal point placement.
A client who is obese tells the health care practitioner that her friend was recently placed on thyroid medication and lost weight. She asks the health care practitioner if she can take thyroid agents to help her lose weight. Which statement is the health care practitioner's BEST response?
a. The use of thyroid agents is successfully used in most weight-reduction programs.
b. Try your friend's medication, and if it works, perhaps the doctor will order it for you.
c. The use of thyroid agents for weight reduction is contraindicated, ineffective, and dangerous.
d. Ask your friend if she has had any adverse side effects from the medication.
A client receiving thyroid replacement therapy came to the health clinic with complaints of heart palpitations, menstrual irregularity, and insomnia. The health care practitioner notes that she has exophthalmos. What could these signs of hyperthyroidism possibly indicate?
a. This could indicate a return to normal thyroid function.
b. This may be related to lack of sleep.
c. This most likely indicates noncompliance with the medication regime.
d. This is an indicator of an overdosage of thyroid.
A client with a history of diabetes has been placed on a thyroid agent. Which of the following statements is accurate regarding the interaction of thyroid and insulin?
a. There is no known drug interaction between thyroid and insulin.
b. Dosage adjustment of insulin may be necessary.
c. The client cannot take insulin when taking thyroid medication.
d. The insulin may cause the client to have toxic effects from the thyroid medication.
A client diagnosed with myxedema has been placed on thyroid replacement therapy. Which of the following statements is TRUE?
a. Prescribed dosage should be taken 30 min after meals.
b. Prescribed dosage should be adjusted daily according to a sliding scale.
c. Prescribed dosage should be taken with food or milk.
d. Prescribed dosage should be taken on an empty stomach 30-60 min before meals.
A client has been prescribed an antithyroid agent to relieve the symptoms of hyperthyroidism in preparation for surgery. What rare but serious side effect of antithyroid agents should the health care practitioner educate the client to report?
A client with diabetes has arrived at the clinic for his regularly scheduled medication management appointment. He tells the health care practitioner that he has been extremely thirsty, has been urinating frequently, and has flu-like symptoms. The health care practitioner notes a fruity odor to his breath. What physical condition is this client most likely experiencing?
A health care practitioner is caring for a client with a known diagnosis of diabetes mellitus. When the health care practitioner enters the client's room, she notes that the client is perspiring, irritable, confused, and acting in a bizarre manner. The health care practitioner suspects these may be symptoms of hypoglycemia and offers the client four ounces of orange juice, followed by a protein bar. Which of the following situations would NOT result in hypoglycemia?
a. Change in type of insulin
b. Excessive exercise
c. Overdose in insulin
A client with Type 2 diabetes has been taking chlorpropamide, a first-generation sulfonylurea oral hypoglycemic agent, for many years with good effect. Recently, the client was started on a six-month course of isoniazid for a positive PPD test. Which of the following statements is TRUE about taking isoniazid while receiving sulfonylureas?
a. The sulfonylurea is not known to interact with isoniazid.
b. This client should be closely monitored for loss of diabetic control.
c. The client will have to stop taking the sulfonylurea until the isoniazid course of therapy is completed.
d. The client will have to switch to insulin until the course of isoniazid is completed.
A client is taking metformin (Glucophage), a biguanide oral antidiabetic agent, to treat Type 2 diabetes.
Which symptom below is a known side effect of drugs in this class?
b. Anorexia, weight loss, and hypoglycemia
c. Respiratory acidosis
d. Metabolic alkalosis
When is insulin required for clients who have diabetes?
a. As replacement therapy in Type 1 diabetes and in clients with type 2 diabetes whose blood glucose is not controlled with diet or when illnesses develop
b. Only in clients who have Type 1 diabetes
c. For clients who have Type 2 diabetes
d. All clients with a diagnosis of diabetes regardless of the type
What is the only type of insulin that can be administered intramuscularly, intravenously, and subcutaneously?
b. Garline (Lantus)
c. Isophane (NPH)
THIS SET IS OFTEN IN FOLDERS WITH...
HIT-150 MindTap Chapter 25
HIT-150 MindTap Chapter 26
HIT-150 MindTap Chapter 22
HIT-150 MindTap Chapter 24
YOU MIGHT ALSO LIKE...
CH.15 Urinary system drugs
Pharmacology Ch.16 Gastrointestinal Drugs
OTHER SETS BY THIS CREATOR
Memo RHIT Exam Practice
Chapter 19 Exam
ICD-10PCS ch 16&17
HIT-230 Chapter 16 Weekly Exam
OTHER QUIZLET SETS
Bio1406 - Exam 2 - Randell - MCC
Sound assisted soft tissue mobilization